MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 10X30 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 10X30 STERILE; SCREW, FIXATION, BONE
Model Number 7209017
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an acl reconstruction, while tightening the biorci-ha screw in the tibia, it broke.All pieces were removed from the patient.The procedure was completed without significant delay using a back-up device in the same bone hole.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 10mmx30mm biorci ha screw, used in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw broke during insertion.An exact root cause cannot be determined with confidence without the return of the device; however, factors that could have contributed to the reported event include: not preparing the insertion site with the proper starter or tap.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SCR BIORCI-HA 10X30 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10369201
Report Number1219602-2020-01176
Device Sequence Number3463718
Product Code HWC
UDI-Device Identifier03596010460042
UDI-Public03596010460042
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2024
Device Model Number7209017
Device Catalogue Number7209017
Device Lot Number50830202
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;